L. M. LEHRNER, PH.D., M.D.; ROBERT E. ENCK, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recently, combination chemotherapy with cytarabine and 6-thioguanine has been associated with the development of hepatic veno-occlusive disease (hepatic-vein thrombosis, Budd-Chiari syndrome) (1, 2). We wish to report a case of retroperitoneal malignant fibrous histiocytoma in which hepatic-vein thrombosis developed after combination chemotherapy with doxorubicin, dacarbazine, vincristine, and cyclophosphamide.
A 46-year-old white man underwent an exploratory laparotomy for diagnosis of an abdominal mass. At surgery, an unresectable malignant fibrous histiocytoma was found between the leaves of the small-bowel mesentery. One month later, the first course of chemotherapy was administered and was followed in 3 weeks by a second
LEHRNER LM, ENCK RE. Hepatic-Vein Thrombosis After Chemotherapy for Histiocytoma. Ann Intern Med. 1978;88:575–576. doi: https://doi.org/10.7326/0003-4819-88-4-575_2
Download citation file:
Published: Ann Intern Med. 1978;88(4):575-576.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use